Alert archive / Utah / Wind Advisories in 2006
Wind Advisory 6, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Feb 28, 2006, 11:50 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2006, 11:50 AM MST (18:50 UTC)
- Expired
- Feb 28, 2006, 6:46 PM MST
- In force
- 7 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 281850 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1150 AM MST TUE FEB 28 2006 ...HIGH WINDS ACROSS WESTERN UTAH TODAY... .STRONG SOUTHWEST FLOW TODAY WILL PRECEDE A COLD FRONT APPROACHING FROM NEVADA. THE FRONT WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON. UTZ015-016-010200- /O.CAN.KSLC.HW.W.0004.000000T0000Z-060228T2300Z/ /O.NEW.KSLC.WI.Y.0006.060228T1850Z-060301T0200Z/ WEST CENTRAL UTAH-SOUTHWEST UTAH- 1150 AM MST TUE FEB 28 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. THE HIGH WIND WARNING FOR THE SOUTHWEST AND CENTRAL VALLEYS. A WIND ADVISORY FOR THE SOUTHWEST AND CENTRAL VALLEYS IS IN EFFECT UNTIL 7 PM THIS EVENING. SOUTH WINDS WILL CONTINUE ACROSS THE ADVISORY AREA AHEAD OF A COLD FRONT THAT WILL REACH THIS AREA EARLY THIS EVENING.THE STRONGEST SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED. DANGEROUS CROSS-WINDS WILL RESULT ON EAST TO WEST ORIENTED ROADS SUCH AS ROUTES 6 AND 50 THROUGH WEST CENTRAL UTAH. TRAVELERS WILL NEED TO USE EXTRA CAUTION DRIVING TODAY... ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE LOOSE OUTDOOR ITEMS TO AVOID DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ UTZ003-005-282300- /O.CON.KSLC.HW.W.0004.000000T0000Z-060228T2300Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- 1150 AM MST TUE FEB 28 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. THIS HIGH WIND WARNING IS FOR THE WESTERN VALLEYS AND DESERT AREAS OF UTAH INCLUDING THE SALT LAKE AND TOOELE VALLEYS. THE STRONGEST SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS AROUND 60 MPH ARE EXPECTED UNTIL THE COLD FRONT MOVES ABOUT 3 TO 4 PM THIS AFTERNOON. DANGEROUS CROSS-WINDS WILL RESULT ON EAST TO WEST ORIENTED ROADS SUCH AS INTERSTATE 80 ACROSS THE SALT FLATS. TRAVELERS WILL NEED TO USE EXTRA CAUTION DRIVING TODAY... ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE LOOSE OUTDOOR ITEMS TO AVOID DAMAGE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$ UTZ002-282300- /O.NEW.KSLC.WI.Y.0006.060228T1850Z-060228T2300Z/ NORTHERN WASATCH FRONT- 1150 AM MST TUE FEB 28 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. THIS WIND ADVISORY IS FOR THE NORTHERN WASATCH FRONT. SUSTAINED WINDS OF 20-30 MPH WITH GUSTS OVER 45 MPH WILL CONTINUE THROUGH ABOUT 3 TO 4 PM THIS AFTERNOON WHEN A COLD FRONT WILL REACH THE AREA. WINDS WILL SHIFT TO THE WEST AND DECREASE SHORTLY AFTER THE COLD FRONT. STRONGEST WINDS ARE LIKELY TO OCCUR RIGHT WITH THE PASSAGE OF THE COLD FRONT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS75 KSLC 282253 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 353 PM MST TUE FEB 28 2006 UTZ005-010200- /O.CAN.KSLC.HW.W.0004.000000T0000Z-060228T2300Z/ /O.EXB.KSLC.WI.Y.0006.000000T0000Z-060301T0200Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 353 PM MST TUE FEB 28 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. THIS WIND ADVISORY IS FOR THE NORTHWEST DESERTS. SUSTAINED NORTHWEST WINDS OF 25-35 MPH WITH GUSTS OVER 40 MPH WILL CONTINUE THROUGH ABOUT 7 PM THIS EVENING BEHIND A COLD FRONT. THESE WINDS WILL DIMINISH LATER THIS EVENING INTO THE 10-20 MPH RANGE...THEN DROP OFF OVERNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ UTZ003-010000- /O.CAN.KSLC.HW.W.0004.000000T0000Z-060228T2300Z/ SALT LAKE AND TOOELE VALLEYS- 353 PM MST TUE FEB 28 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE HIGH WIND WARNING FOR THE SALT LAKE AND TOOELE VALLEYS. THE VERY STRONG WINDS HAVE DIMINISHED. WEST TO NORTHWEST WINDS OF 20-25 MPH WILL DEVELOP LATE TODAY AS A COLD FRONT MOVES THROUGH THIS AREA. WINDS WILL DIMINISH BY LATE EVENING. $$ UTZ015-016-010000- /O.CAN.KSLC.WI.Y.0006.000000T0000Z-060301T0200Z/ WEST CENTRAL UTAH-SOUTHWEST UTAH- 353 PM MST TUE FEB 28 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY FOR WEST CENTRAL AND SOUTHWEST UTAH. WINDS HAVE DECREASED INTO THE 20-30 MPH RANGE IN THESE AREAS AND WILL CONTINUE TO DIMINISH THROUGH THE REMAINDER OF THE AFTERNOON. $$ UTZ002-010000- /O.EXP.KSLC.WI.Y.0006.000000T0000Z-060228T2300Z/ NORTHERN WASATCH FRONT- 353 PM MST TUE FEB 28 2006 ...WIND ADVISORY WILL EXPIRE AT 4 PM MST THIS AFTERNOON... THE WIND ADVISORY FOR THE NORTHERN WASATCH FRONT WILL EXPIRE AT 4 PM MST THIS AFTERNOON. WINDS HAVE DIMINISHED IN THIS AREA. $$
000 WWUS75 KSLC 010146 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 646 PM MST TUE FEB 28 2006 UTZ005-010245- /O.CAN.KSLC.WI.Y.0006.000000T0000Z-060301T0200Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 645 PM MST TUE FEB 28 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY FOR THE GREAT SALT LAKE DESERT AND MOUNTAINS. WESTERLY WINDS BEHIND THE AFTERNOON COLD FRONT HAVE DROPPED OFF CONSIDERABLY EARLY THIS EVENING. THESE WINDS WILL REMAIN IN THE 10-20 MPH RANGE THROUGH THE BALANCE OF THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Feb 28, 9:45 AM MST, 2 hours 5 minutes earlier.
Area forecast discussion, Feb 28, 9:45 AM MST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
945 AM MST TUE FEB 28 2006
.SYNOPSIS...A STRONG SOUTHWEST FLOW WILL REMAIN OVER THE AREA TODAY
AHEAD OF AN APPROACHING MOIST PACIFIC STORM SYSTEM. A COLD FRONT
WILL MOVE INTO NORTHERN UTAH LATE THIS AFTERNOON THEN SWING THROUGH
CENTRAL UTAH THIS EVENING BEFORE WEAKENING LATER TONIGHT.
&&
.DISCUSSION...STRONG WINDS WHIPPING UP ACROSS WESTERN UTAH THIS
MORNING WITH THE STRONGEST WINDS IN THE TOOELE AND SALT LAKE
VALLEYS. SLC MORNING SOUNDING DEPICTED THESE STRONG WINDS WITH 50
KTS AT 5700 FT AND PEAKING AT 58 KTS AT 7000 FT MSL. THE MSAS
SURFACE CHARTS SHOW THAT BOTH THE NAM AND GFS WERE ABOUT 6 MB TOO
HIGH THE INTENSITY OF THE LOW IN CENTRAL NEVADA AT 12Z THIS MORNING.
ALTHOUGH PRESSURE HAVE BEEN COMING UP BELIEVE THE MODEL GUIDANCE
WILL MISS THE TARGET ON THE LOWEST SURFACE PRESSURE AS IT MOVES
THROUGH NORTHERN UTAH THIS AFTERNOON. THE COLD FRONT JUST PASSED
ELKO NV AT 9 AM SO WE WILL CONTINUE TO EXPERIENCE THESE STRONG WINDS
FROM THE SOUTH THROUGH ABOUT 3 PM. THIS TIMING IS BASED ON THE OLD
RULE OF THUMB OF 6 HOURS FROM ELKO TO SLC AND USE OF THE DISTANCE
SPEED TOOL USED WITH THE SATELLITE IMAGERY ALSO INDICATING FRONTAL
PASSAGE ABOUT 2-3 PM THIS AFTERNOON. THE GFS IS MUCH BETTER WITH
TIMING AS THE NAM IS TOO SLOW WITH AN EARLY EVENING TIMING FORECAST
AT SLC. WILL GO WITH DETAILS FROM GFS.
RADAR IS SHOWING A SMATTERING OF LIGHT SHOWERS MAINLY OVER THE
MOUNTAINS THIS MORNING AND DO NOT SEE THIS CHANGING MUCH UNTIL THE
STRONG COLD FRONT MOVES IN. SNOW LEVELS WILL REMAIN ABOVE 7500
UNTIL THE FRONT THEN DROP RAPIDLY TO ABOUT 5000 FT WITH AND BEHIND
THE FRONT. TEMPERATURES HAVE BEEN DROPPING INTO THE LOW 40S BEHIND
THIS FRONT AT VALLEY LOCATIONS SO DO NOT SEE ANY REASON TO HAVE ANY
COLDER TEMPERATURES THAN THAT WHEN THE FRONT MOVES THROUGH ACROSS
NORTHERN AREAS THIS AFTERNOON. IF ANY SNOW OCCURS WITH THE FRONT IT
SHOULD BE ONLY ON THE BENCHES. THERE HAVE BEEN ISOLATED
THUNDERSTORMS WITH THIS FRONT AND WITH MODEL GUIDANCE SHOWING LIFTED
INDICATE NEAR ZERO THIS AFTERNOON THE CURRENT FORECAST OF CHANCE OF
THUNDERSTORMS LOOKS GOOD.
GENERAL SNOW AMOUNTS WILL NOT BE THAT GREAT IN THE MOUNTAINS WITH
THIS SYSTEM FOR A FEW REASONS. ITS A SHORT LIVED EVENT...
TEMPERATURES ARE MILD INITIALLY SO IT WILL BE WET SNOW OR RAIN ABOVE
7500 FT AND IT LOOKS RATHER CONVECTIVE. ALSO SOME DRY AIR ALOFT
COULD MIX IN RAPIDLY BEHIND THE FRONT SO NOT IMPRESSED WITH THE
POTENTIAL AS IT STANDS NOW.
BECAUSE THIS STORM SYSTEM IS LIFTING NORTHEAST ACROSS NEVADA AND
INTO IDAHO THE FRONT WILL LOSE IT PUNCH BY THE TIME IT REACHES
CENTRAL UTAH THIS EVENING. EVEN THOUGH THE SURFACE FRONT WILL LIKELY
REACH ARIZONA TONIGHT THERE WILL BE LITTLE COOLING ALOFT TO SUPPORT
MUCH PRECIPITATION DOWN THERE SO IT LOOKS LIKE SOUTHERN UTAH WILL
BASICALLY GET SKIPPED ONCE AGAIN. SOME MOUNTAIN SITES COULD SEE
0.25 TO 0.40 OF AN INCH BUT THAT WILL BE FEW AND FAR BETWEEN.
CURRENT PACKAGE IN GOOD SHAPE SO WILL LET IT RIDE AS IS.
&&
.AVIATION...STRONG SOUTH WINDS WILL CONTINUE TO AFFECT THE KSLC
TERMINAL AREA TODAY. A HIGH WIND WARNING REMAINS IN EFFECT THROUGH
23Z. THE CEILING IS EXPECTED TO REMAIN ABOVE 6000 FEET UNTIL A COLD
FRONT CROSSES THE TERMINAL BETWEEN 21Z AND 22Z ALTHOUGH THERE IS A
40 PERCENT CHANCE THAT THE CEILING COULD DEVELOP AT 5000 OR 6000
FEET BEFORE THAT TIME. EXPECT OCCASIONAL MVFR CEILINGS AND VSBYS IN
RAIN ONCE THE FRONT PASSES 21Z TO 03Z. THERE IS A 30 PERCENT CHANCE
OF IFR VSBYS IN ANY SNOW SHOWERS DURING THIS TIME.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...HIGH WIND WARNING FOR WESTERN UTAH VALLEYS TODAY UNTIL 23Z.
...WINTER STORM WARNING FOR WASATCH...WESTERN UINTA...CENTRAL AND
SOUTHWEST MOUNTAINS AND THE WASATCH PLATEAU TODAY AND TONIGHT.
WY...NONE.
&&
PUBLIC...STRUTHWOLF
AVIATION...WILENSKYHazardous weather outlook, Feb 28, 5:00 AM MST, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 500 AM MST TUE FEB 28 2006 UTZ001>021-WYZ021-011400- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL-GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-SOUTHWEST UTAH-SOUTHWEST WYOMING- UTAHS DIXIE AND ZION NATIONAL PARK-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 500 AM MST TUE FEB 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH AND FOR EXTREME SOUTHWEST WYOMING. .DAY ONE... TODAY AND TONIGHT A PACIFIC STORM SYSTEM WILL MOVE ACROSS UTAH TODAY AND TONIGHT. THE STORM WILL BRING STRONG SOUTH WINDS ACROSS THE WESTERN VALLEYS AND MOUNTAINS OF UTAH TODAY AHEAD OF AN APPROACHING COLD FRONT. THE WINDS WILL DECREASE THIS EVENING BEHIND THE COLD FRONT BUT SHOWERS WILL INCREASE WITH BRIEF HEAVY SNOW SHOWERS AFFECTING THE MOUNTAIN AREAS THROUGH TONIGHT. SEE THE LATEST WINTER WEATHER PRODUCTS FOR DETAILS. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY ANOTHER STORM SYSTEM IS EXPECTED TO ARRIVE LATE FRIDAY AND CONTINUE THROUGH EARLY SATURDAY. WINDY CONDITIONS WITH RAIN AND SNOW SHOWERS ARE POSSIBLE ACROSS MAINLY WESTERN AND NORTHERN UTAH.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 3:18 AM MST | High Wind Warning | SLC | 13 hr | |
| Feb 28, 3:33 AM MST | Winter Storm Warning | SLC | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.